MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE¿ ALL STAR; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE¿ ALL STAR; WIRE, GUIDE, CATHETER
Model Number 1001740
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6 medical device problem code: 2017 - against resistance.
 
Event or Problem Description
It was reported that the procedure performed was to treat a lesion in the severely calcified and mildly tortuous left circumflex coronary artery, that was 90% stenosed.An unspecified stent was deployed and the stent was post dilated.Upon removal of the 014" allstar guide wire, it was noted that the guide wire was pinned against the metal stent strut and vessel wall and resistance was noted.The guide wire was pulled against resistance and the tip of the guide wire severed off.The tip remained pinned between the metal stent and the vessel wall.No additional guide wire was needed as the procedure was completed.The patient was kept in the hospital for observation.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that after successful stent deployment/post dilation the tip of the guide wire inadvertently got pinned against the metal stent strut and vessel wall resulting in the reported difficult to remove.Manipulation of the compromised device during removal ultimately resulted in the reported tip material separation.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE¿ ALL STAR
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22186059
Report Number2024168-2025-06015
Device Sequence Number8690566
Product Code DQX
UDI-Device Identifier08717648013812
UDI-Public(01)08717648013812(17)260228(10)4031161
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K972142
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number1001740
Device Catalogue Number1001740
Device Lot Number4031161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale